Alert archive / Arkansas / Special Weather Statements in 2012
Special Weather Statement, NWS Little Rock, AR
NWS Little Rock, AR issued this special weather statement at Jun 15, 2012, 5:21 PM CDT for Logan County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2012, 5:21 PM CDT (22:21 UTC)
- Expired
- Jun 15, 2012, 6:05 PM CDT
- In force
- 44 min
- Issued by
- NWS Little Rock, AR
County Logan County, AR
The radar
The Western Arkansas radar (KSRX), 66 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 499 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
937 WWUS84 KLZK 152221 SPSLZK SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 521 PM CDT FRI JUN 15 2012 ARZ030-037-038-152305- LOGAN AR-SCOTT AR-YELL AR- 521 PM CDT FRI JUN 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN YELL...NORTHEASTERN SCOTT AND SOUTHERN LOGAN COUNTIES UNTIL 600 PM CDT... AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STONEHOUSE REC AREA...OR 15 MILES SOUTHEAST OF BOONEVILLE...MOVING NORTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... STONEHOUSE REC AREA... MT MAGAZINE... BLUE MTN LAKE... WAVELAND... WALTREAK... HAVANA... BLUE MTN... WAVELAND PARK... WALNUT GROVE... QUARRY HEIGHTS... POTATO HILL MTN... MARVINVILLE... LICK CREEK REC AREA... FLOOD MTN... DUTCH CREEK MTN... DRIPPING SPGS REC AREA... CAMERON BLUFF REC AREA... CALLAHAN KNOB... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3521 9374 3512 9349 3493 9363 3500 9379 TIME...MOT...LOC 2222Z 203DEG 3KT 3503 9368 $$ 225
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Jun 15, 3:06 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 15, 3:06 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 306 PM CDT FRI JUN 15 2012 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT WHILE HIGH PRESSURE WILL CONTINUE OVER THE REGION...THERE ARE A FEW SYSTEMS THAT MAY BRING ISOLATED RAIN CHANCES TO THE STATE THROUGH THE SHORT TERM. SCATTERED CONVECTION MOVED ACROSS WESTERN ARKANSAS THIS MORNING...BUT AS THE OUTFLOW MOVED INTO SOUTHWEST ARKANSAS... ACTIVITY DISSIPATED RATHER QUICKLY. ANOTHER SYSTEM IS CURRENTLY OVER SOUTHEAST OKLAHOMA...WITH ISOLATED CONVECTION ACROSS FAR SOUTHWEST ARKANSAS. HAVE KEPT SMALL POPS FOR THE SOUTHWEST/SOUTHERN COUNTIES THROUGH MID EVENING...BUT NOT EXPECTING MUCH IN THE WAY OF CONVECTION OR QPF. THE NEXT SYSTEM WILL MOVE ACROSS MISSOURI SATURDAY NIGHT INTO SUNDAY. WHILE MUCH OF THE RAINFALL WILL REMAIN NORTH OF THE STATE...HAVE ADDED SMALL RAIN CHANCES ACROSS NORTHERN ARKANSAS. GUIDANCE HAS CONTINUED TO HINT OF LOW PRESSURE DEVELOPING ALONG THE GULF COAST SUNDAY INTO MONDAY...AND MOVING NORTH TOWARDS THE TOLEDO BEND AREA OF TEXAS AND LOUISIANA. HAVE KEPT RAIN CHANCES JUST SOUTH OF THE AREA...BUT DID INCREASE CLOUD COVER ACROSS THE SOUTHERN COUNTIES MONDAY INTO MONDAY NIGHT. THIS SYSTEM DOES BEAR WATCHING IN THE COMING DAYS. && .LONG TERM...TUESDAY THROUGH FRIDAY EXTENDED RANGE LOOKS VERY SIMILAR TO THAT OF THE PREVIOUS FEW DAYS...WITH SURFACE AND UPPER RIDGING TO THE EAST OF THE REGION. THIS WILL KEEP WARM TEMPERATURES AND HIGH HUMIDITY OVER THE REGION. RAIN CHANCES WILL BE NEGLIGIBLE...WITH MAYBE AN ISOLATED AFTERNOON/ EARLY EVENING STORM POSSIBLE AT TIMES. A FRONT WILL APPROACH THE REGION BY FRIDAY. IF THE RIDGING BREAKS DOWN...THE FRONT MAY ACTUALLY MAKE IT INTO THE AREA. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...58 / LONG TERM...57
Hazardous weather outlook, Jun 15, 4:30 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE LITTLE ROCK AR 430 PM CDT FRI JUN 15 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 430 PM CDT FRI JUN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING HOURS MAINLY OVER THE WESTERN HALF OF ARKANSAS. AN ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE...BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED. IF ANY SEVERE STORM DOES DEVELOP LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREATS. AFTER SUNSET...ANY STORM WILL GRADUALLY WEAKEN AND DISSIPATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ONLY AN ISOLATED MAINLY AFTERNOON TO EARLY EVENING THUNDERSTORM WILL BE POSSIBLE. THE OVERALL THREAT OF ANY STRONG TO SEVERE STORM WILL BE VERY LOW THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 63/59
In the hours before
Special weather statement, Jun 15, 3:33 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 333 PM CDT FRI JUN 15 2012 ARZ030-038-152120- LOGAN AR-YELL AR- 333 PM CDT FRI JUN 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YELL AND CENTRAL LOGAN COUNTIES UNTIL 415 PM CDT... AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WALNUT GROVE...OR 13 MILES WEST OF DANVILLE...MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MT MAGAZINE... COVE LAKE... BLUE MTN LAKE... WAVELAND... HAVANA... CORLEY... WAVELAND PARK... WALNUT GROVE... QUARRY HEIGHTS... POTATO HILL MTN... MARVINVILLE... LICK CREEK REC AREA... HUCKLEBERRY MTN... GREENFIELD REC AREA... FLOOD MTN... EAST END REC AREA... DRIPPING SPGS REC AREA... CHICKALAH MTN... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3528 9368 3521 9341 3499 9353 3505 9372 TIME...MOT...LOC 2033Z 196DEG 8KT 3511 9361 225
Special weather statement, Jun 15, 4:29 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
429 PM CDT FRI JUN 15 2012
ARZ021-152200-
JOHNSON AR-
429 PM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JOHNSON COUNTY UNTIL 500
PM CDT...
AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTH OF EDNA...OR 11 MILES NORTHWEST OF
CLARKSVILLE...MOVING NORTH AT 5 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HORSEHEAD LAKE... YALE... UNION CITY...
HUNT... HARMONY... WOLF PEN REC AREA...
WHITE OAK... EDNA... BATSON...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 44 AND 54.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3552 9371 3567 9371 3569 9359 3546 9353
3547 9372 3552 9372
TIME...MOT...LOC 2129Z 174DEG 4KT 3552 9365
62Special weather statement, Jun 15, 5:04 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
504 PM CDT FRI JUN 15 2012
ARZ021-152235-
JOHNSON AR-
504 PM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON COUNTY UNTIL
530 PM CDT...
AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BATSON...OR 15 MILES NORTHWEST OF
CLARKSVILLE...MOVING NORTH AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HORSEHEAD LAKE... YALE... OARK...
FRILEY... WOLF PEN REC AREA... WHITE OAK...
EDNA... BATSON...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3567 9370 3577 9370 3577 9369 3577 9363
3577 9353 3555 9357 3555 9371 3567 9371
TIME...MOT...LOC 2204Z 188DEG 12KT 3564 9363
62Special weather statement, Jun 15, 5:15 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 515 PM CDT FRI JUN 15 2012 ARZ022-038-152245- POPE AR-YELL AR- 515 PM CDT FRI JUN 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN YELL AND SOUTHWESTERN POPE COUNTIES UNTIL 545 PM CDT... AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DARDANELLE...OR NEAR RUSSELLVILLE...MOVING NORTH AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RUSSELLVILLE... TARAL... POTTSVILLE... MOSLEY... LONDON... LAKE DARDANELLE... DARDANELLE LOCK AND DAM... DARDANELLE... TUCKER MTN... SHILOH... RUSSELLVILLE MUNI ARPT... PROSPERITY... OUITAVILLE... OLD NEELY... NORTH DARDANELLE... MT NEBO SP... LINKER MTN... LAKE DARDANELLE SP... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 74 AND 86. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3537 9327 3538 9305 3512 9307 3513 9328 TIME...MOT...LOC 2215Z 180DEG 6KT 3522 9318 62
Special weather statement, Jun 15, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 521 PM CDT FRI JUN 15 2012 ARZ030-037-038-152305- LOGAN AR-SCOTT AR-YELL AR- 521 PM CDT FRI JUN 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN YELL...NORTHEASTERN SCOTT AND SOUTHERN LOGAN COUNTIES UNTIL 600 PM CDT... AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STONEHOUSE REC AREA...OR 15 MILES SOUTHEAST OF BOONEVILLE...MOVING NORTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... STONEHOUSE REC AREA... MT MAGAZINE... BLUE MTN LAKE... WAVELAND... WALTREAK... HAVANA... BLUE MTN... WAVELAND PARK... WALNUT GROVE... QUARRY HEIGHTS... POTATO HILL MTN... MARVINVILLE... LICK CREEK REC AREA... FLOOD MTN... DUTCH CREEK MTN... DRIPPING SPGS REC AREA... CAMERON BLUFF REC AREA... CALLAHAN KNOB... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3521 9374 3512 9349 3493 9363 3500 9379 TIME...MOT...LOC 2222Z 203DEG 3KT 3503 9368 225
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:33 PM CDT | Special Weather Statement | LZK | Logan | 47 min |
| Jun 15, 4:11 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 49 min |
| Jun 15, 4:29 PM CDT | Special Weather Statement | LZK | Johnson | 31 min |
| Jun 15, 4:50 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Pope, Yell | 25 min |
| Jun 15, 5:04 PM CDT | Special Weather Statement | LZK | Johnson | 31 min |
| Jun 15, 5:15 PM CDT | Special Weather Statement | LZK | Pope | 30 min |
| Jun 15, 5:28 PM CDT | Special Weather Statement | LZK | Yell | 32 min |
| Jun 15, 5:32 PM CDT | Special Weather Statement | LZK | Montgomery | 33 min |
| Jun 15, 5:57 PM CDT | Special Weather Statement | LZK | Yell | 43 min |
| Jun 15, 6:34 PM CDT | Special Weather Statement | LZK | Polk | 46 min |
| Jun 15, 6:43 PM CDT | Special Weather Statement | LZK | Newton | 47 min |
Nearby
Special Weather Statements in Arkansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.